Sunday, December 4, 2022

How Often Do You Take Advil Cold And Sinus

Hepatic And Renal Safety Profile

Advil – How Much & Often Can You Take it?

Clinical studies suggest that ibuprofen was associated with less acute liver injury compared to other NSAIDs:

Archives of Internal Medicine, 1994

  • The lowest incidence of liver injury among 8 NSAIDs occurred in ibuprofen users and was 1.6/100000 . The other incidence in increasing order is as follows: oral diclofenac , naproxen , mefenamic acid , ketoprofen , piroxicam , fenbufen , sulindac 12

Postgraduate Medicine, 2018

  • Compared to ibuprofen, risks of hepatoxicity are somewhat higher and better documented with acetaminophen, and reported to be higher amongst specific NSAIDs, such as oral diclofenac and sulindac13

Epidemiologic studies do not suggest that low dose ibuprofen is associated with an increased risk of renal adverse events

American Journal of Epidemiology, 2000

  • Use of ibuprofen at 1200mg/day led to an odds ratio of 0.94 for renal AEs 9

Pharmacotherapy, 1999

  • No major adverse events related to renal injury were identified during the study10

Pharmacotherapy, 1992

  • After non-prescription doses of ibuprofen, renal injury were not amongst the reported adverse effects11

AE = adverse event CI = confidence interval GI = gastrointestinal NSAID = nonsteroidal anti-inflammatory drug OTC = over the counter.

Also Check: If Sinus Infection Is Left Untreated

Advil Cold & Sinus Caplets

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • acetylated monoglycerides, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxides, titanium dioxide

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

Although most of the side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • blurred vision or other eye symptoms
  • fluid retention
  • ringing in the ears
  • signs of clotting problems

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of bleeding in the stomach
  • symptoms of a severe allergic reaction

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Recommended Reading: Best Medicine For Viral Sinus Infection

How Should This Medicine Be Used

Pseudoephedrine comes as a regular tablet, a 12-hour extended-release tablet, a 24-hour extended-release tablet, and a solution to be taken by mouth. The regular tablets and liquid are usually taken every 4 to 6 hours. The 12-hour extended-release tablets usually are taken every 12 hours, and you should not take more than two doses in a 24-hour period. The 24-hour extended-release tablets usually are taken once a day, and you should not take more than one dose in a 24-hour period. To help prevent trouble sleeping, take the last dose of the day several hours before bedtime. Follow the directions on the package label or on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take pseudoephedrine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label.

Pseudoephedrine comes alone and in combination with other medications. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using 2 or more products at the same time. These products may contain the same active ingredient and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.

If your symptoms do not get better within 7 days or if you have a fever, stop taking pseudoephedrine and call your doctor.

What Other Drugs Will Affect This Medicine

Countdown Pharmacy

Ask your doctor before using ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine, sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Allergy Sinus with any other medications, especially:

  • a blood thinner

  • heart or blood pressure medication, including a diuretic or “water pill” or

  • steroid medicine .

This list is not complete. Other drugs may interact with chlorpheniramine, ibuprofen, and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

Don’t Miss: Pasha Snoring And Sinus Center

When Used As Directed For Acute Pain Otc Ibuprofen Is Well Tolerated2*

In the PAIN study, which included over 8,500 patients, total GI events and abdominal pain were less frequent with ibuprofen compared to ASA or acetaminophen ) 2,3

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen, and for difference with ASA.2,3*

GI: gastrointestinal ASA: acetylsalicylic acid OTC = over the counter.

* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

Ask A Doctor Before Use If

  • stomach bleeding warning applies to you
  • you have problems or serious side effects from taking pain relievers or fever reducers
  • you have a history of stomach problems, such as heartburn
  • you have high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, thyroid disease, diabetes, or have trouble urinating due to an enlarged prostate gland
  • you are taking a diuretic

Recommended Reading: Uti And Sinus Infection At Same Time

Can Advil Cold & Sinus Cause Any Cardiovascular Side Effects

Cardiovascular side effects in Advil Sinus users are rare, occurring in roughly 1-3% of patients. Symptoms include swelling of fingers and toes, high blood pressure and peripheral edema. Research shows that a chief ingredient of Advil Cold & Sinus, pseudoephedrine, may increase the severity of previous hypertension issues. Pseduophedrine may also be responsible for additional cardiovascular side effects such as coronary artery spasm and chest pain.

Find out whether you are predisposed to heart arrhythmias, as Advil Cold & Sinus is known to increase the likelihood of future incidents of arrhythmia in a small percentage of patients.

You May Like: How Does A Doctor Diagnose A Sinus Infection

Warning Disclaimer Use For Publication

Advil Sinus Congestion & Pain

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

Recommended Reading: Sinus Medication For Pregnant Women

Stop Use And Ask A Doctor If

  • you experience any of the following signs of stomach bleeding:
  • have bloody or black stools
  • have stomach pain that does not get better
  • fever gets worse or lasts more than 3 days
  • nasal congestion lasts for more than 7 days
  • symptoms continue or get worse
  • redness or swelling is present in the painful area
  • you get nervous, dizzy, or sleepless
  • any new symptoms appear
  • When Should I Seek Medical A Care For A Sinus Headache

    • Sinus headaches and infections may sometimes be successfully treated at home .
    • However, you should seek medical care if you are not sure what is causing your symptoms or if you have signs of a severe infection including high fever, symptoms that do not resolve with time, or if over-the-counter pain relievers are not effective in controlling the pain.
    • You should also seek care if you notice swelling in the face that accompanies the pain, swelling around your eye or changes in vision, since this could be a sign of an abscess.

    Recommended Reading: The Allergy Asthma & Sinus Center Knoxville Tn

    Advil Sinus Congestion& Pain Interactions:

    Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, other pain relievers, nasal decongestants, or phenylephrine-containing products. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

    How Does This Medication Work What Will It Do For Me

    Countdown Pharmacy

    This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

    This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

    Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

    Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

    Don’t Miss: How To Relieve A Sinus Headache Fast

    What Are The Side Effects Of Ibuprofen And Pseudoephedrine

    Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using this medicine and call your doctor at once if you have:

    • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
    • fast, pounding, or uneven heartbeat
    • easy bruising or bleeding
    • a skin rash, no matter how mild
    • signs of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • liver problemsloss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
    • kidney problemslittle or no urination, swelling in your feet or ankles, feeling tired or short of breath or
    • nerve problemsfever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

    Common side effects may include:

    • diarrhea, constipation
    • sleep problems or

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

    Ibuprofen can increase your risk of fatal heart attack or stroke, even if you dont have any risk factors. Do not use this medicine just before or after heart bypass surgery .

    Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

    You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

    Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

    Do not give ibuprofen to a child younger than 12 years old.

    Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

    • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
    • a heart attack, stroke, or blood clot
    • stomach ulcers or bleeding

    Don’t Miss: Can You Get Rid Of A Sinus Infection Without Antibiotics

    What Side Effects May I Notice From Receiving This Medicine

    Side effects that you should report to your doctor or health care professional as soon as possible:

    • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
    • fast, irregular heartbeat
    • pain, tingling, numbness in the hands or feet
    • redness, blistering, peeling, or loosening of the skin, including inside the mouth
    • severe stomach pain
    • signs and symptoms of bleeding such as bloody or black, tarry stools red or dark-brown urine spitting up blood or brown material that looks like coffee grounds red spots on the skin unusual bruising or bleeding from the eye, gums, or nose
    • signs and symptoms of a blood clot such as changes in vision chest pain severe, sudden headache trouble speaking sudden numbness or weakness of the face, arm, or leg
    • trouble passing urine or change in the amount of urine
    • unexplained weight gain or swelling
    • unusually weak or tired
    • yellowing of the eyes or skin

    Side effects that usually do not require medical attention :

    • nausea, vomiting
    • trouble sleeping

    This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    What Happens If I Miss A Dose

    How to Stay Healthy as Flu Season Approaches

    As ibuprofen and pseudoephedrine are used when they are needed, you may not be on a schedule of doses. If you are on a schedule of doses, use the doses that stopped using it as soon as you remember. Skip the dose that ceased to use if it is almost time for the next dose. Do not use more medicine to achieve the dose that stopped using.

    Don’t Miss: Symptoms Of Sinus Congestion And Pressure

    How Do I Store And/or Throw Out Advil Cold And Sinus Caplets

    • Store at room temperature.
    • Protect from heat.
    • Store in a dry place. Do not store in a bathroom.
    • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
    • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

    How To Take Ibuprofen And Pseudoephedrine

    Use Ibuprofen And Pseudoephedrine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

    Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

    Take this medicine with food or milk to lessen stomach upset.

    If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat.

    Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if its almost time for your next dose. Do not use two doses at one time.

    Dont Miss: Best Non Drowsy Allergy Sinus Medicine

    Read Also: Mucinex For Allergies And Sinus

    How Should I Take Ibuprofen And Pseudoephedrine

    Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger amounts or for longer than recommended. An overdose of ibuprofen can damage your stomach or intestines.

    Take this medicine with food or milk to lessen stomach upset.

    If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat.

    Popular Articles
    Related news